zbMATH — the first resource for mathematics

On Karoubi’s theorem: \(W(A)=W(A[t])\). (English) Zbl 0552.18003
Let A be an associative ring with involution in which 2 is invertible and fix \(\epsilon =\pm 1\). An \(\epsilon\)-Hermitian space (M,q) over A consists of a finitely generated projective right A-module and an A- linear isomorphism \(q: M\to^{\simeq}M^*=Hom_ A(M,A)\) such that \(q=\epsilon q^*\), where \(M^*\) is viewed as a right A-module via the involution of A. The Witt group \(W_{\epsilon}(A)\) is the quotient of the free abelian group on the set of (suitably defined) isometry classes of \(\epsilon\)-Hermitian spaces by the subgroup generated by the hyperbolic spaces. In this paper, the author gives a short and simple proof of Karoubi’s theorem: the inclusion of A into the polynomial ring A[t] induces an isomorphism \(W_{\epsilon}(A)\to W_{\epsilon}(A[t])\).
Reviewer: M.R.Stein

18F25 Algebraic \(K\)-theory and \(L\)-theory (category-theoretic aspects)
16E20 Grothendieck groups, \(K\)-theory, etc.
16W10 Rings with involution; Lie, Jordan and other nonassociative structures
11E16 General binary quadratic forms
Full Text: DOI
[1] H. Bass, Unitary algebraicK-theory. LNM343, 57-209 Berlin-Heidelberg-New York 1973.
[2] M. Karoubi, P?riodicit? de laK-th?orie hermitienne. LNM343, 301-411 Berlin-Heidelberg-New York 1973.
[3] M. Karoubi, Localisation des formes quadratiques II. Ann. Sci. Ec. Norm. Sup. 4? s?rie8, 99-155 (1975). · Zbl 0345.18007
[4] R.Swan, AlgebraicK-theory, LNM76, Berlin-Heidelberg-New York 1968. · Zbl 0193.34601
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.